Jan 24, 2008
I am a patient of hep-b for five years.
First two and half year i used lamivudine (one time HBeAG became negative , SGPT30)but it became resistance.I also took alcohol sometimes and then started adefovir and continued for two and half years.By this time, after one year, my SGPT was 30, HBeAG negative,antibody grew. So after six month of next adefovir dose I stopped adefovir.After six months HBeAG became positive, no antibody, SGPT was 50. Sometimes took alcohol. Then I stopped adefovir and started herbal for three months and then my SGPT was 124.So, I started adefovir again and after one week my SGPT became 92.So, Adevovir started to work.But after two weeks my SGPT became 79 and next week 82.So, here it increased. Why this happen ?
So, I am using adefovir and lamivudine combine. for one week.
Pls. advise me at this stage.
Can I continue adefovir for next three years ? I am not interested to take injection for high cost.
With best regards
Response from Dr. McGovern
I would discuss this further with your physician. It is important to use these drugs wisely to prevent multidrug resistance. Adefovir and lamivudine may be reasonable, but you would need further monitoring of your HBV DNA level to see if the therapy is again working towards viral suppression. Since adefovir "worked" the first time, it may indeed work again. I suspect that you stopped perhaps too prematurely and would treat until one year after seroconversion this time around.
No alcohol would be best. Not only is it toxic to your liver, but it is also an immunosuppressant.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.